How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Shirley Schaye Your Own Question
Dr. Shirley Schaye
Dr. Shirley Schaye, Doctor
Category: Mental Health
Satisfied Customers: 1673
Experience:  PhD-Psych; Certif. Psychoanalyst NPAP& NYFS; Memb.APsaA;IPA; Pub.Author; Teach/Supervise Therapy
45897396
Type Your Mental Health Question Here...
Dr. Shirley Schaye is online now
A new question is answered every 9 seconds

Have been on cymbalta 30 mg for three days. I am extremely

Customer Question

Have been on cymbalta 30 mg for three days. I am extremely dizzy and think that this drug is not for me. My doctor suggested cutting it in half, which i do not understand as it is a capsule (which makes me wonder about him). Can i stop this drug cold after 3 doses? I would like to return to zoloft, which never gave me side-effects like this, even in the beginning. Any advice? Thanks.
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Shirley Schaye replied 5 years ago.

Dr. Shirley Schaye :

Thank you for contacting Just Answer. Don't stop cold. You need to taper off.

Expert:  Dr. Shirley Schaye replied 5 years ago.

You may want to go to this website cymbaltawithdrawal.com

People have varying symptoms as well as different lengths of time before the withdrawal symptoms from discontinuing cymbalta stopped. Some people have been successful at the tapering-off process.

Two huge tips that seem to work for some people are the following:

 

1) Getting a low-dose prescription for Prozac, which itself is an SSRI but has a longer half-life than Cymbalta; it also has very minor withdrawal symptoms when stopped completely.

2) Do NOT take Cymbalta "every other day" when weaning off. Cymbalta only has a half life of 12 hours, which means if you skip a day your body basically goes into shock from lack of the drug. Instead, gradually reduce the daily dosage. This can be quite difficult because Cymbalta only comes in 60, 30, and 20 mg time-released capsules. So taking the low dose of Prozac may help.

 

Please do this in consultation with a Psychiatrist.

Customer: replied 5 years ago.
Relist: Answer quality.
This answer was cut and paste from other websites on the internet that i've already read. i was looking for one tailored to my unique situation of having only been on the drug for 3 days.
Expert:  Dr. Shirley Schaye replied 5 years ago.
X